Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jac1209

Should I try a new birth control?

Recommended Posts

Hi all! So my hormonal acne has been getting increasingly worse over the past couple of months. In February, I started on the birth control pill Desogen and absolutely hated it. I was so sick and nauseous I could barely eat and my skin broke out in cysts. I am now on Yasmin and it has been almost a month. While I don’t have cysts, my acne is now just scattered everywhere on my face and now down my neck where I NEVER used to break out. 

I am getting to the point where I am thinking about accutane. But for now, I just want some advice on whether I should switch birth control pills again or stick it out a little while longer to see if my body adjusts.

DF3D82F6-19F8-49D0-A65F-17E0CAE71118.jpeg

Link to post
Share on other sites

have you thought about spiro at all? for me birth control really screwed up my hormones and gave me lots of acne no matter what kind i was taking. the only way i cleared up was getting off the bcp and taking spiro. if your acne is hormonal and you take accutane it will just come back. i would talk to your derm and see what he/she thinks and go from there. maybe think about getting your hormones tested too. 

Link to post
Share on other sites
On 3/28/2019 at 2:05 PM, Jac1209 said:

Hi all! So my hormonal acne has been getting increasingly worse over the past couple of months. In February, I started on the birth control pill Desogen and absolutely hated it. I was so sick and nauseous I could barely eat and my skin broke out in cysts. I am now on Yasmin and it has been almost a month. While I don’t have cysts, my acne is now just scattered everywhere on my face and now down my neck where I NEVER used to break out. 

I am getting to the point where I am thinking about accutane. But for now, I just want some advice on whether I should switch birth control pills again or stick it out a little while longer to see if my body adjusts.

DF3D82F6-19F8-49D0-A65F-17E0CAE71118.jpegHello,

My experience is similar to yours. I started taking birth control pills in December for contraceptive reasons (I never had acne before). When I started with the pills, I started to have acne for the first time of my life. I decided to abandon the birth control pills and then my face went crazy and now my acne is worst than when I was on the pill. In your case, I think you should not go on the pill again because this can mess your hormones even more. Go to the doctor and look for alternative methods. It is also good if you have an hormonal analysis done. I think you and me should keep in contact, since it seems that we have the same kind of hormonal disorder and we may react in a similar way to different treatments. Nice to meet you, you can call me vicpaz :)

 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×